Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Steinitz classes of cyclic extensions of degree $ l\sp{r}$


Author: Robert Long
Journal: Proc. Amer. Math. Soc. 49 (1975), 297-304
MSC: Primary 12A50
DOI: https://doi.org/10.1090/S0002-9939-1975-0366873-1
MathSciNet review: 0366873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be an algebraic number field and $ l$ an odd prime. The set of Steinitz classes of tamely ramified cyclic extensions $ K/k$ of degree $ {l^r}$ is calculated and shown to be a subgroup of the ideal class group of $ k$.


References [Enhancements On Off] (What's this?)

  • [1] E. Artin, Questions de base minimale dans la théorie des nombres algébriques, Algèbre et Théorie des Nombres, Colloq. Internat. du Centre National de la Récherche Scientifique, no. 24, Centre National de la Récherche Scientifique, Paris, 1950. MR 13, 113. MR 0042450 (13:113i)
  • [2] B. N. Delone and D. K. Faddeev, Theory of irrationalities of the third degree, Trudy Mat. Inst. Steklov. 11 (1940); English transl., Transl. Math. Monographs, vol. 10, Amer. Math. Soc., Providence, R. I., 1964. MR 2, 349; 28 #3955. MR 0004269 (2:349d)
  • [3] H. Hasse, Über die Klassenzahl abelscher Zahlkörper, Akademie-Verlag, Berlin, 1952. MR 14, 141. MR 0049239 (14:141a)
  • [4] R. L. Long, Steinitz classes of cyclic extensions of prime degree, J. Reine Angew. Math. 250 (1971), 87-98. MR 0289457 (44:6647)
  • [5] -, Steinitz classes of relative Galois extensions, Thesis, University of Illinois, 1970.
  • [6] L. R. McCulloh, Cyclic extensions without relative integral bases, Proc. Amer. Math. Soc. 17 (1966), 1191-1194. MR 37 #1353. MR 0225760 (37:1353)
  • [7] P. Samuel, Algebraic theory of numbers, Hermann, Paris, 1967; English transl., Houghton Mifflin, Boston, Mass., 1970. MR 35 #6643; 42 #177. MR 0265266 (42:177)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12A50

Retrieve articles in all journals with MSC: 12A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0366873-1
Keywords: Steinitz class
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society